Opdivo side effects

Posted By
KellyH
8/8/2018 9:36am
View other posts by
Activity
Replies: 4

Hi everyone!!! 

My son just had his 6th Nivo treatment. We are 3 months in. The oncologist told us the 3-6 month mark would be the “hot spot” so to speak and he was right. My son has had no side effects up until now but the last week or so he has had very little appetite, definitely more tired, and what concerns me the most is some abdominal cramping...he said it feels like gas pains. He has had no diarrhea, no nausea or vomiting, and all his  labwork looks good so the doctors are ok with just watching at this point. He did lose 5 pounds in the last 2 weeks and we are going to try smaller more frequent meals even though he really is not hungry. The abdominal cramping is what has me the most worried....so my question is did anyone have just abdominal cramping that did not advance to more major GI side effects???

I told him he needs to tell me every time he has them and keep me posted if anything changes...but I am hoping this is temporary and goes away without progressing any further. 

Thanks for your help!!! 

kelly :)

 

ed williams - (8/8/2018 - 4:14pm)

Hi Kelly, side effects to immunotherapy drugs (IRAE's) can be tough to figure out even for experienced Oncologists!!! I am going to give you two of the most detailed documents on possible IRAE's out there but they cover the most common in detail but not the unusual which do come up from time to time. I have had bad gas and indigestion (acid reflux) as a side effect of treatment. I had to buy a reclining bed because I can't sleep flat anymore. Communication with the oncology team is key and it seems like you are on top of things. Best Wishes!!!Ed   https://www.uptodate.com/contents/patient-selection-criteria-and-toxicit...          http://ascopubs.org/doi/full/10.1200/JCO.2017.77.6385

KellyH - (8/10/2018 - 10:31am)

Thank you Ed!!! I will definitely check out the links!!!! Getting ready to send my son to college in 2 weeks, so he is going to need to be pretty on top of things himself...that worries me!!!! We definitely do have a great oncology team behind us though!!!!! We will get through this!!!! ❤️

mandyjill - (8/10/2018 - 11:48am)

I have been on Opdvio for almost a year.  Only have one treatment left.  I have bouts of bad gas pain and diahrea every once in while, but it hasn't progresed.  I don't think that's uncommon.  The worse side effects for me have been bone/joint/muscle pain and fatigue. 

KellyH - (8/10/2018 - 5:31pm)

Thank you!!!! It eases my mind a little to know someone else had gas pains that did not progress any further!!!! I know anything can happen at anytime but it is good to hear from people with similar side effects. 

Congratulations on finishing treatment!!!!!  I cannot wait for that day!!!!  Time to celebrate!!!! You deserve it!!! 

Kelly :)